MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. VIPERWIRE; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. VIPERWIRE; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The treatment area was a heavily calcified circumflex artery.After placement of a non-abbott catheter, the coronary orbital atherectomy device (oad) and viperwire coronary advance guide wire were advanced distally.During therapy, the tip of the driveshaft was advanced within the 5mm minimum and this was difficult to visualize due to the patient's body habitus.Imaging results showed that the oad appeared to be close to the guidewire.The imaging was poor due to the size of the patient.The physician was advised to advance the viperwire guide wire away from the oad tip.Four low speed treatments were performed.Fluoroscopy imaging was checked but due to the anatomy of the patient, the imaging was not clear, however, a guidewire fracture was observed.The fractured component was in the side branch of the marginal artery and about 2.5 cm in length which was left in-vivo.The physician did not have any concerns for the long-term effects to the patient.A teleport guide catheter was advanced, and a wire exchange was performed for a non-abbott wire.Angioplasty and stent placement were performed to complete the procedure.The patient was stable.

Brand Name
VIPERWIRE
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key20333841
Report Number3004742232-2024-00346
Device Sequence Number15454739
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)241130(10)6741717
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number6741717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient Weight163 KG
Patient RaceWhite